Alert archive / Virginia / Storm Warnings in 2008
Storm Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this storm warning at Dec 31, 2008, 4:25 AM EST. It took effect at Dec 31, 2008, 6:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2008, 4:25 AM EST (09:25 UTC)
- In effect from
- Dec 31, 2008, 6:00 AM EST
- Expired
- Dec 31, 2008, 3:24 PM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this storm warning went out at Dec 31, 3:44 AM EST, 41 minutes earlier.
Area forecast discussion, Dec 31, 3:44 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
344 AM EST WED DEC 31 2008
.SYNOPSIS...
A SERIES OF CLIPPER SYSTEMS AND STRONG COLD FRONTS WILL MOVE ACROSS
THE MID ATLANTIC THRU THE WEEKEND AND INTO EARLY NEXT WEEK. STRONG
WINDS WILL PUSH ACROSS THE REGION TODAY INTO TONIGHT. HIGH PRESSURE
WILL SLIDE ACROSS THE REGION THURSDAY INTO EARLY FRIDAY. A WEAK LOW
PRESSURE SYSTEM WILL SLIDE NORTH OF THE REGION FRIDAY AND EXIT OFF
THE COAST EARLY SATURDAY. YET ANOTHER WEAK STORM SYSTEM ON SUNDAY
AND HIGH PRESSURE ON MONDAY...AHEAD OF A STORM SYSTEM THAT WILL
APPROACH THE REGION FROM THE SOUTHEASTERN US.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
998MB LOPRES IN WRN PA ATTM. ATTENDANT CDFNT STILL BACK OVR UPR
OHVLY. STRONG PRES FALL/RISE COUPLET AHD/BHD LOW. OF PARTICULAR
NOTE WL BE RISES BHD CDFNT. LOW/CDFNT SHUD RAPIDLY TRACK ACRS PA
ELY THIS MRNG...AND CAA SHUD ENTER PTMC HIGHLANDS BY DAYBREAK. AHD
OF FNT... JUST INCRG MID-UPR CLDS. AFTR CFP...FVRBL MIXING ENSURES
DUE TO STRONG CAA PRESENT. 40-50 KT PRESENT W/IN MIXED LYR...SPCLY
W/IN LEADING EDGE OF CORE OF COLD AIR...WHICH WL MAKE ITS PRESENCE
FELT MIDDAY...STRETCHING INTO MID AFTN FOR ERN CNTYS.
BASED ON MOMENTUM TRANSFER...THERE WL BE A MYRIAD OF WND HEADLINES.
FOR MOST OF THE CWFA...IT/LL BE AN ADVY...FOR 40-45 KT GUSTS.
HWVR...TWO SEPARATE AREAS WL BE HIGHLIGHTED FOR XTRA ATTN. 1ST WL BE
WRNMOST RDGS...WHERE TRRN WL CATCH HIER WNDS DURING SURGE. HV
UPGRADED ADVY TO HWW THERE FOR TDA. 2ND...SFC LOPRES WL DEEPEN
RAPIDLY ONCE IT EMERGES INTO WRN ATLC...AND TROF TILTS NEGATIVELY AS
UPR VORT CATCHES UP TO IT. FOR THE MOST PART...THIS WL IMPACT MD ERN
SHR NWD. BUT...SOME OF IT WL SNEAK W OF THE BAY. QSTN WL BE HOW FAR
W. FOR NOW...HV HIGHLIGHTED METRO BALT /W54-NAK NE/...IN LINE W/ H9
50 KT WNDS PER GFS. DEPENDING ON HOW THINGS EVOLVE...STRIP FM
HGR/FDK-DCA-NHK MIGHT BE AFFECTED TOO...AS LTST RUC SUGGESTS...BUT
DONT HV THE CONFIDENCE ATTM.
BASED ON UPSLP FLOW OF COLD AMS...CANNOT RULE OUT A QUICK INCH OR
TWO FOR FVRD AREAS. SO...HV LEFT WWA FOR SNW AS IS. IN
ADDITION...THINK THE INTENSITY OF CAA WL SNEAK A FEW FLAKES E OF
FVRD AREAS...SPCLY ALONG M-D LINE. HV INCL 20-30 PCT POPS FOR PTMC
HIGHLANDS AND NRN MD CNTYS. ONLY ACCUMS MNTND WL BE IN HEADLINED
AREAS. ELSW...ITS LIKELY TO BE JUST A FEW FLURRIES.
TEMP FCSTG WL BE BALANCE BTWN COMPRESSIONAL WARMING FM DWNSLP
W/NWLY FLOW AND CAA. BASED ON CRRNT TEMPS...THAT/S LIKELY TO MEAN A
SLGT TEMP RISE IN MRNG...THEN STDY/SLOWLY FALLING AFTN TEMPS.
DETAILS MINIMAL...AND LIKELY WONT BE PICKED UP BY FORMATTERS. TOOK
BLEND OF OPTIONS FOR MAXT FCST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
WNDS WL GRDLY DIMINISH TNGT AS DEEPENING LOW HEADS TWD CNDN
MARITIMES...HIPRES BLDS FM CNTRL CONUS...AND P-GRAD RELAXES.
BUT...IT WL STILL BE BRZY PAST BALL-DROP TIME. HEADLINES WL CONT
INTO EVE. ACTUAL HWW LIKELY A LTL LONG...AND WL NEED TO BE REPLACED
BY WND ADVY BY LATER FCSTRS AS RULES/CONDS PERMIT. THE PUNCHLINE--
XPCT A WINDY EVE...AND A BRZY OVNGT.
ALSO OF NOTE WL BE TEMPS...AS H8 TEMPS DIP TO -12 TO -16C...AND
DEWPTS WL BE IN SGL DIGITS. ATM WL BE WELL MIXED...SO WE WONT NEED
TO BE CONCERNED BY RADL COOLING. BUT...TEMPS AND WNDS MEAN WND
CHILLS WL BE A FACTOR...SPCLY AFTR MIDNGT. MOS GDNC FAIRLY CLOSE FOR
MIN-T...SO SOLN ACCEPTED. ATTM...DONT THINK WL BE NEEDING ANY
HEADLINES...BUT CHILLS WL BE BTWN ZERO AND +10F OUTSIDE OF THE URBAN
CENTERS...AND ONLY 10-15F IN THE DOWNTOWNS THEMSELVES.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRES ON THURS WILL TAKE THE GUSTY WINDS OUT OF THE PICTURE
ACROSS THE MID ATLC...EVENTUALLY. THE LOW PRESSURE SYSTEM CREATING
THE INTENSE WINDS ON WED WILL DEEPEN EVEN FURTHER OFF THE CAPE
COD/NORTHEAST COAST LATE WED. A SYSTEM THAT INTENSE AND TIGHTLY
PACKED WILL KEEP THE SFC PRES GRADIENT FAIRLY TIGHT BACK ACROSS
THE MID ATLC EARLY THURS...EVEN AS THE LOW SLIDES UP ACROSS THE
NOVA SCOTIA COASTLINE. WINDS ACROSS THE NERN QUADRANT OF THE CWA
WILL EXPERIENCE THE BRUNT OF THIS EFFECT...STAYING BREEZY ALONG
AND NORTHEAST OF THE POTOMAC RVR VLY THRU THE MRNG AND MUCH OF THE
AFTN HRS. AREAS SOUTH AND WEST OF THE POTOMAC VLY WILL MUCH LESS
AFFECTED...THO W/ HIGHS ONLY TOPPING OUT IN THE M/U30S AREAWIDE...
WIND CHILLS WILL ONLY REACH THE M/U20S.
GETTING MORE DIFFICULT TO JUSTIFY POPS ON FRIDAY. IN FACT...THE
CURRENT LOW CHANCE POPS MAY EVEN BE A BIT TOO HIGH FOR THE GENERAL
SCOPE OF THE INCOMING SYSTEM. THE MTNS OF THE CNTRL APLCNS AND
THE NERN CRDR OF MD MAY BE THE MOST FAVORED LOCALES FOR ANY
MEASURABLE PRECIP...ACCORDING THE MODEL TRENDS. A NOW WEAKER
UPPER VORT LOBE DOESN/T APPEAR TO SLOW DOWN OR DEEPEN ENOUGH OVER
THE ERN SEABOARD TO DEVELOP A WAA SECTOR. MUCH OF THE ACTION WILL
TAKE PLACE OFF THE ATLC COAST.
A WEAKENING SFC HIGH OVER THE CNTRL APLCNS WILL SLIDE TOWARD AND
OFF THE CAROLINA COAST LATE THURS. A BRIEF ZONAL MID LVL PATTEN
OVERNIGHT...AS THE UPPER VORT LOBE SLIDES SE ACROSS SRN ONTARIO.
THIS FEATURE THEN WRAPS UP AROUND SRN QUEBEC...CAUSING A BRIEF
SLOWING OF THE SYSTEM AND AN INTENSIFICATION PERIOD...BUT A FEW
HUNDRED MILES OFF THE MID ATLC COASTLINE. EARLY FRIDAY...PRECIP
SHOULD HOLD OFF OTHER THAN A FEW ISOLATED STREAMERS APPROACHING
FROM THE NW. TEMPS WILL BE GRADUALLY REBOUNDING OUT OF FREEZING
DURING THE MRNG HRS...BUT IT SHOULD BE COLD ENOUGH AT THE SFC AND
THROUGHOUT THE BOUNDARY LAYER FOR A FEW FLURRIES OR LIGHT SNOW
SHOWERS ACROSS THE AFOREMENTIONED AREAS AT LEAST THRU MID MRNG.
WITH A MUCH DRIER REGIME SKIRTING ACROSS THE MID ATLC FRIDAY THAN
MODELS PREVIOUSLY DEVELOPED...TEMPS EXPECTED TO TOP OUT IN THE
L40S ACROSS THE SRN HALF OF THE REGION AND A FEW U30S OVER THE NRN
HALF...W/ ANY STREAMING AREAS OF PRECIP FALLING AS RAIN DURING THE
AFTN HRS FRIDAY. A BRIEF CHANGEOVER PERIOD COULD OCCUR AFTER
SUNSET...THO IT APPEARS MOST OR ALL OF THE PRECIP WILL HAVE MOVED
OUT OF THE REGION BY THIS TIME. IF THIS TREND CONTINUES...MORE
RAMPING DOWN OF THIS SYSTEM MAY BE NECESSARY.
MORE LONG TERM CONSIDERATIONS NOT FAR BEHIND THIS SYSTEM...AS A
SUNDAY STORM SYSTEM MORE AGGRESSIVELY BEING DEVELOPED ACROSS THE
LENGTH OF THE MISSISSIPPI VLY. THE COMBINATION OF ANOTHER UPPER
VORT LOBE ACROSS THE PLAINS OF SOUTH CNTRL CANADA AND A BETTER
GULF MOISTURE FETCH THAN THE FRIDAY SYSTEM...MOVE THIS REGION OF
ACTIVITY OVER THE ERN SEABOARD AND OFFSHORE BY EARLY MONDAY. THE
00Z GFS A BIT FASTER THAN THE 00Z EC...BUT SURPRISINGLY IN LINE
FOR D5. THIS AGREEMENT EVEN STRETCHES VARIABLY INTO D6-7...WHICH
IS THE TIME-FRAME FOR DEVELOPMENT OF GULF COAST/SOUTHEAST LOW
PRESSURE SYSTEM. AT THIS TIME...GUIDANCE SHOWS A MAINLY WET EVENT
AS THE COLD UPPER TROF LAGS BACK ACROSS THE CNTRL PLAINS EARLY
NEXT WEEK.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
VFR FLGT CONDS WL PREVAIL THRU 12Z/1ST. CDFNT WL WORK ACRS TERMINALS
THIS MRNG...BTWN 11-13Z. THERE WL BE A PD OF 5K FT CIGS POST
FROPA...THEN DWNSLP FLOW WL ERODE CLD DECK. SCT CLDS MAY LINGER...
DUE TO COLD POOL ALOFT.
WNDS LIKELY TO BE THE BIGGER PLAYER TDA...AS G40-50 KT NW WNDS
LIKELY BHD CDFNT. EVEN HIER WNDS WL BE ALOFT. LOPRES WL DEEPEN
RAPIDLY ONCE IT MVS OFFSHORE TDA. DUE TO ITS RELATIVE PROXIMITY...
STRONGEST SFC GUSTS WL BE FOUND INVOF MTN/BWI. TIMING OF HIEST GUSTS
WL BE A CPL HRS AFTR FROPA. GRADIENT WL START TO RELAX AFTR 21Z...
BUT WL STILL HV GUSTINESS /XCPT MAYBE FOR CHO/ THRU 06Z.
THE I-95 TAF SITES WILL CONTINUE TO SEE GUSTY WINDS EARLY
THURS...INTO THE AFTN HRS /THO GENERALLY SUBSIDING/ AND CERTAINLY
NOT THE SAME INTENSITY AS WED AFTN. PEAK WIND GUSTS IN THE 20-25KT
RANGE FOR THE MRNG HRS AND GRADUALLY WEAKENING AS THE INTENSE LOW
PRES MOVES UP THE NORTHEAST COAST. A SFC HIGH WILL SLIDE OVER THE
REGION LATE THURS INTO THE EARLY MRNG HRS FRI...AHEAD OF ANOTHER
LOW PRES SYSTEM FROM THE NW. THIS SYSTEM WILL PACK GUSTY WINDS...
BUT MAINLY IN THE 15-20KT RANGE ACROSS THE PIEDMONT LATE FRIDAY.
SCTD-ISLTD AREAS OF PRECIP /MAINLY RAIN/ EXPECTED TO FALL DURING THE
AFTN AND EVNG HRS. SAT WILL BE SIMILAR TO THURS...AS GUSTY NW WINDS
SLIDE ACROSS THE REGION FROM THE EXITING LOW. ANOTHER WEAK LOW PRES
SYSTEM FOR SUNDAY...A BREAK ON MONDAY AND ANOTHER POSSIBLE STORM
SYSTEM TUES.
&&
.MARINE...
LOPRES WL TRACK ACRS PA...AND DPN RAPIDLY ONCE IT MVS OFFSHR TAFTN.
ATTENDED CDFNT WL CROSS WATERS DURING MIDDAY HRS. TIGHT P-GRAD AND
FVRBL MIXING PROFILES LEAD TO 50 KT W/IN MEAN MIXED LYR. THINK A
GOOD PORTION OF MD CHSPK BAY WL FALL W/IN THIS AFFECTED AREA. SO...
HV REPLACED GLW W/ STORM WRNGS N OF DRUM PT. HEADLINE WL READ ALL
DAY...BUT THINK THE MRNG HRS WL FEATURE GRDL INCR THRU SCA AND GLW
CRIT. BIGGEST CONCERN WL BE AFTN. ELSW...40-45 KT AVBL TO MIX...AND
GLW WL BE KEPT.
AS LOW MVS FURTHER INTO ATLC TNGT...WL REPLACE STORM WRNG W/ GLW FOR
ALL WATERS. JUST LIKE TDA...GLW WL NEED TO BE REPLACED BY SCA AS
CONDS/RULES PERMIT.
SCA CONDITIONS WILL CONTINUE INTO MRNG AND EARLY AFTN HRS ON
THURS...GRADUALLY SUBSIDING INTO THE EARLY EVNG HRS. THEN...EACH
DAY THRU THE COMING WEEK WILL BASICALLY ALTERNATE BETWEEN A WEAK
FAST MOVING LOW W/ GUSTY WINDS...AND HIGH PRES TO CALM THINGS DOWN
BEFORE THE NEXT LOW/FRONT MOVES ACROSS THE REGION. SCA CONDS LIKELY
FRI AFTN THRU SAT AFTN...AND AGAIN ON MONDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR DCZ001.
MD...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MDZ003-004.
WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR MDZ501-502.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 10 PM EST THIS
EVENING FOR MDZ005>007-010-011-014.
WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR MDZ009-013-016>018.
GALE WARNING FROM 1 AM TO 6 AM EST THURSDAY FOR MDZ018.
VA...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR VAZ027>031-
036>042-050-051.
WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR VAZ025-026.
HIGH WIND WARNING UNTIL 6 PM EST THIS AFTERNOON FOR VAZ021.
WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR VAZ052>057.
WV...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR WVZ051>053.
WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR WVZ050-055-503-
504.
HIGH WIND WARNING UNTIL 6 PM EST THIS AFTERNOON FOR WVZ054-501-
502.
WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON FOR WVZ054-501-503.
MARINE...STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ530>533.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ530>533.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ535-536.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ534-537.
&&
SYNOPSIS...GMS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...GMS
AVIATION...HTS/GMS
MARINE...HTS/GMSHazardous weather outlook, Dec 30, 9:30 PM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 930 PM EST TUE DEC 30 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 311430- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 930 PM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY CONTINUES ON THE MARYLAND CHESAPEAKE BAY NORTH OF DRUM POINT AND THE TIDAL POTOMAC RIVER FROM KEY BRIDGE TO COBB ISLAND THROUGH 6 PM. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE TRACKS NORTH OF THE AREA EARLY WEDNESDAY MORNING. ON THE WATERS...A GALE WARNING HAS BEEN POSTED FOR WEDNESDAY AND WEDNESDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. WIND GUSTS ON LAND MAY REQUIRE WIND ADVISORIES DURING THE SAME TIME FRAME. SMALL CRAFT ADVISORIES MAY BE REQUIRED THURSDAY AS WINDS DIMINISH. SMALL CRAFT ADVISORIES MAY BE REQUIRED ONCE AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-311430- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 930 PM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SNOW SHOWERS MAY DEVELOP LATE TONIGHT ON THE WESTERN SLOPES OF THE ALLEGHENY FRONT. A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 3 AM. AN AGGRESSIVE COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT...AND WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ACROSS THE RIDGES AND HIGHER ELEVATIONS. A WIND ADVISORY IS IN EFFECT LATE TONIGHT FOR PORTIONS OF THE POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY...BEGINNING AT 2 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW SHOWERS ARE EXPECTED TO CONTINUE WEDNESDAY. ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID ATLANTIC ON WEDNESDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS. A WIND ADVISORY CONTINUES THROUGH WEDNESDAY FOR PORTIONS OF THE POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY. WIND ADVISORIES MAY BE REQUIRED FURTHER EAST WEDNESDAY AND WEDNESDAY EVENING. IN ADDITION...WIND CHILL ADVISORIES MAY BE REQUIRED EARLY THURSDAY MORNING IN THE POTOMAC HIGHLANDS AND APPALACHIANS. ANOTHER LOW PRESSURE WILL MOVE THOUGH THE MID ATLANTIC FRIDAY... PROVIDING A POSSIBLE WINTRY MIX OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE RELAY ALL WIND GUST REPORTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:22 AM EST | High Wind Warning | LWX | Nelson, Rockingham, City of Charlottesville, City of Harrisonburg, City of Staunton, City of Waynesboro | 12 hr |
| Dec 31, 11:18 AM EST | Red Flag Warning | LWX | Albemarle, Arlington, Culpeper, Fairfax, Greene, King George and 9 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.